MAUDE Adverse Event Report: CORDIS US. CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534518T
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when introducing a 5f 100cm judkins left (jl) 3.5 infiniti diagnostic catheter inside of the patient via the right radial artery, the patient reported being in pain.A spasm occurred in the right radial artery while advancing the catheter and was treated with medication.The physician removed the catheter from the patient, and a puncture was observed on the distal curve of the device.One image was provided, and it shows a punctured condition to the distal portion of the device, and it is distal to a fusion line.One video was provided, and it shows saline flowing from the puncture.A new 5f 100cm judkins left (jl) 3.5 infiniti diagnostic catheter was used as a replacement.The device was stored and prepped per the instructions for use (ifu).There was no damage to the device packaging prior to use, and there was no difficulty in removing the device from its packaging.The device was successfully flushed during preparation, and it was reported that saline was observed coming from the puncture at the distal tip during preparation.Vessel characteristics at the access site were neither calcified nor tortuous.The device was inserted over a 0.035¿x150 non-cordis guidewire, which was inserted into the distal tip of the catheter without any resistance or friction.Saline/contrast was injected into the catheter while it was inside the patient, positioned at the aortic staff.The device will be returned for evaluation.
 
Event or Problem Description
As reported, when introducing a 5f 100 cm judkins left (jl) 3.5 infiniti diagnostic catheter inside of the patient via the right radial artery, the patient reported being in pain.A spasm occurred in the right radial artery while advancing the catheter and was treated with medication.The physician removed the catheter from the patient, and a puncture was observed on the distal curve of the device after it was used inside of the patient.One image was provided, and it shows a punctured condition to the distal portion of the device, and it is distal to a fusion line.One video was provided, and it shows saline flowing from the puncture.A new 5f 100 cm judkins left (jl) 3.5 infiniti diagnostic catheter was used as a replacement.The device was stored and prepped per the instructions for use (ifu).There was no damage to the device packaging prior to use, and there was no difficulty in removing the device from its packaging.The device was successfully flushed during preparation.Vessel characteristics at the access site were neither calcified nor tortuous.The device was inserted over a 0.035' x 150 non-cordis guidewire, which was inserted into the distal tip of the catheter without any resistance or friction.Saline/contrast was injected into the catheter while it was inside the patient, positioned at the aortic staff.The device was returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, e1, g3, g6, h1, h2, h3, h6, and h11.A review of the manufacturing documentation associated with lot 18285617 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.The provided images have been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, when introducing a 5f 100cm judkins left (jl) 3.5 infiniti diagnostic catheter inside of the patient via the right radial artery, the patient reported being in pain.A spasm occurred in the right radial artery while advancing the catheter and was treated with medication.The physician removed the catheter from the patient, and a puncture was seen on the distal curve of the device after it was used inside of the patient.One image was provided, and it shows a punctured condition to the distal part of the device, and it is distal to a fusion line.One video was provided, and it shows saline flowing from the puncture.A new 5f 100cm judkins left (jl) 3.5 infiniti diagnostic catheter was used as a replacement.The device was stored and prepped with the instructions for use (ifu).There was no damage to the device packaging prior to use, and there was no difficulty in removing the device from its packaging.The device was successfully flushed during preparation.Vessel characteristics at the access site were neither calcified nor tortuous.The device was inserted over a 0.035¿x150 non-cordis guidewire, which was inserted into the distal tip of the catheter without any resistance or friction.Saline/contrast was injected into the catheter while it was inside the patient, positioned at the aortic staff.One photo and a video were attached to event-(b)(4), showing a puncture or cut at the brite tip/distal tip where leakage was present.No added anomalies or notable details were observed.A non-sterile unit of cath f5 inf jl 3.5 100cm was received coiled inside an unclouded plastic bag.Upon unpacking, a thorough inspection focused on the distal tip revealed a puncture.The damaged area was examined using a vision system, which identified plastic deformation, fatigue lines, and elongations on the edge of the material, with the damage path extending from the inside toward the outside surface.This type of damage is commonly associated with interaction with a sharp object or mechanical impact.It is likely that the same factors responsible for the elongations, plastic deformation, and fatigue lines also caused the puncture.Further inspection suggested that the material near the puncture had been affected by a sharp object from outside the device.The product analysis found no evidence linking the observed condition to the manufacturing or design process; therefore, no preventive or corrective actions will be taken at this time.A product history record (phr) review of lot: 18285617 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿vasospasm¿ cannot be substantiated with the information available.However, the reported ¿brite tip/distal tip ¿ puncture/cut¿ was observed during the product evaluation.Evaluation results indicate the damage was caused by interaction with a sharp object or mechanical impact.These damages may be related to procedural or handling factors, and the vasospasm may have resulted from fluid escaping through the puncture hole, potentially stimulating the vessel wall.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the information available and the phr review, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22078417
Report Number9616099-2025-00863
Device Sequence Number9547893
Product Code DQO
UDI-Device Identifier10705032013666
UDI-Public(01)10705032013666(17)270131(10)18285617
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number534518T
Device Lot Number18285617
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/28/2025
07/03/2025
07/30/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date06/19/2025
07/28/2025
08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035¿ X 150 TEFLON GUIDEWIRE.; 5F 100 CM JL 3.5 INFINITI DIAGNOSTIC CATHETER.; UNKNOWN 5F INTRODUCER SHEATH.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown